Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 44, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 28, 2003, 3:52 PM EDT for Broward County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 28, 2003, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2100 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS52 KMFL 281952 SVRMIA FLC011-282045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT MON JUL 28 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 445 PM EDT * AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL NORTHEAST OF THE INTERSECTION I-75 AND U.S. 27...MOVING SOUTHWEST AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2619 8026 2632 8036 2621 8063 2599 8049 .END RADER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:00 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 28, 1:00 PM EDT, 2 hours 52 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 100 PM EDT MON JUL 28 2003 AN UPPER LEVEL LOW WAS LOCATED OVER THE CENTRAL CUBA EARLY THIS AFTERNOON WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING NORTHWARD TO A CLUSTER OF SHOWERS AND THUNDERSTORMS NORTHEAST OF NORTHERN BAHAMAS. HIGH PRESSURE WAS ALSO LOCATED OVER NORTHERN CENTRAL FLORIDA EARLY THIS AFTERNOON. WITH THE UPPER LEVEL LOW OVER CENTRAL CUBA THIS AFTERNOON AND THE HIGH TO OUR NORTH...THE STEERING FLOW WILL BE OUT OF THE NORTHEAST AND THE SHOWERS AND THUNDERSTORMS THAT ARE DEVELOPING ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON SHOULD MOVE TO THE SOUTHWEST. SHOWERS AND THUNDERSTORMS SHOULD ALSO DEVELOP ALONG THE WEST COAST SEA BREEZE LATER THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD THEN DIED OUT OVER THE INTERIOR REGION THIS EVENING ONCE THE HEATING OF THE DAY IS LOST...BUT SHOULD DEVELOP OVER THE ATLANTIC WATERS AFTER MIDNIGHT. A FEW OF THE SHOWERS AND THUNDERSTORMS COULD ALSO MOVE ONSHORE OVER THE EAST COAST TOO...SO I AM GOING TO LEAVE UP A 20% FOR THE EAST COAST. THE UPPER LEVEL LOW OVER CENTRAL CUBA WILL THEN MOVE INTO THE SOUTHERN GULF WATERS ON TUESDAY...AS THE TROUGH OVER THE BAHAMAS WILL WASH OUT OVERNIGHT. SOUTH FLORIDA SHOULD STILL SEE AN INCREASE IN MOISTURE ON TUESDAY...AS THE REGION WILL BE IN A DIVERGENCE PATTERN BETWEEN THE UPPER LEVEL LOW OVER THE SOUTHERN GULF AND THE HIGH PRESSURE OVER THE LAKE OKEECHOBEE REGION. SO I AM GOING TO LEAVE THE POPS AT 50% FOR THE REGION ON TUESDAY. ANY THUNDERSTORMS THAT DO DEVELOP TUESDAY WILL BE SLOW MOVERS AND COULD PRODUCE LOCALLY HEAVY RAINFALL...DUE TO THE LIGHT STEERING WINDS OVER THE REGION. THE HIGH WILL THEN REMAIN OVER SOUTH FLORIDA THROUGH THURSDAY BEFORE SLOWLY MOVING BACK INTO CENTRAL FLORIDA...AS ANOTHER TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA MOVES INTO WESTERN CARIBBEAN SEA. SO I AM GOING TO LEAVE A 40% POPS UP FOR WEDNESDAY AND THURSDAY FOR THE COAST AND 50% FOR INLAND...AS THE HIGH WILL ALLOW FOR THE SEA BREEZES DEVELOP EACH DAY AND THERE COULD BE SOME ADDED MOISTURE FROM THE TROPICAL WAVE. .EXTENDED... THE HIGH OVER CENTRAL FLORIDA WILL THEN REMAIN THERE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL ALLOW OUR REGION TO SEE TYPICAL SUMMER TIME WEATHER. .MARINE... WINDS WILL BE AT 5 TO 10 KNOTS THROUGH THE WEEKEND OUT OF THE SOUTH TO SOUTHEAST BECOMING SOUTHEAST BY END OF THE WEEK. SO IT LOOKS LIKE GOOD BOATING WEATHER THROUGH THE WEEKEND. .FIRE WEATHER... NO HIGHLIGHTS AS THE RELATIVE HUMIDITIES ARE WELL ABOVE THE CRITICAL VALUES. PBI BT 079/092 078/092 079 542534 FLL BT 080/091 079/091 080 542534 MIA BT 079/092 079/092 079 542534 APF TT 075/091 076/091 075 543543 .MIA...NONE. BAXTER
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 5 hours 28 minutes before
FLZ063-066>075-282030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1024 AM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON ...SCATTERED THUNDERSTORMS INTERIOR AND WEST COAST THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING OVER INTERIOR AND WESTERN SOUTH FLORIDA. THE MAIN THREAT WILL BE FROM LIGHTNING AND STRONG WIND GUSTS TO 40 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 28, 2:25 PM EDT, 1 hour 27 minutes before
FLZ073-074-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT MON JUL 28 2003 ...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY IS PRODUCING VERY HEAVY RAINS...STRONG WIND GUSTS AND FREQUENT LIGHTNING. THE MAIN AREA AFFECTED IS SOUTH OF THE TAMIAMI TRAIL AND WEST OF THE PALMETTO...WITH THE HEAVIEST RAIN FROM KENDALE LAKES AND KROME AVENUE. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL CLOUDS. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. THESE STORMS WILL SLOWLY DRIFT SOUTHWESTWARD THROUGH 400 PM.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 62 min |
| Jul 28, 6:46 PM EDT | Special Marine Warning | MFL | 119 min | |
| Jul 28, 6:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.